Hail, Cleburne
- When
- April 7, 1:35 PM CST
- Where
- Cleburne County, 0.56 mi E of Quitman
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.380, -92.210
Quarter sized hail was observed on Wesley Chapel Road.
Strong to severe storms moved across the state on April 7th and again on April 9th and 10th associated with the passage two cold fronts. Large hail and damaging winds were the main impacts noted.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Strong to severe storms moved across the state on April 7th and again on April 9th and 10th associated with the passage two cold fronts. Large hail and damaging winds were the main impacts noted.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 7, 1:07 PM CST, 28 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 207 PM CDT Wed Apr 7 2021 .SHORT TERM...Today Through Friday A tornado watch has been issued for the entire forecast area until 1AM Thurs morning. METSAT/radar showing a N-S oriented line of storms along a cold front, currently located along the OK/AR border early this afternoon. Strong to severe thunderstorms will continue to develop along and ahead of the cold front through late this evening. The primary concerns with these storms will be damaging winds between 60 to 80 mph, large hail greater than one inch, with the possibility of a few tornadoes. A 500mb low over KS/OK will shift NNE this afternoon/evening and move into MO over the next 24 hrs, with upper level forcing for ascent above AR through late this evening. Strong southerly flow will continue to carry warmer air and moisture into the region ahead of the front, with dew points in the 60s and highs into the 70s this afternoon. The latest mescoanalyses and our 18Z special upper air sounding indicate increased instability (MUCAPE 1077 J/kg) from this morning's 90 J/kg. Bulk shear values are between 40 and 55 kts this afternoon and radar data is showing obvious tilting along the line of storms moving into W AR. SRH values above 200 m2/s2 support the development of supercells along this line of storms, capable of producing large hail, damaging winds, and tornadoes this afternoon through this evening. After this front exits the eastern portion of the state late this evening dry conditions are forecast through Friday. By Friday morning, rain chances will return over the southern portions of the state as a warm front approaches from the SW. Showers and thunderstorms will then expand into all but the NE portions of the state by Friday afternoon as the warm front advances northward. Showers and storms will expand over the rest of the state late Friday and into the long term period as a cold front approaches from the west. && .LONG TERM...Friday Night Through Wednesday Arkansas will continue to be under a fairly active pattern during the extended term. Things start off with a cold front pushing thru the area, with a series of upper lows spinning over the upper Midwest and Great Lakes region. All of this should make for a fairly soggy Saturday. By Sunday high pressure should settle into the state, but a secondary front will quickly follow on Monday, bringing rain chances once again. Model solutions start to diverge quite a bit by midweek. The GFS wants to develop a trof over the west coast, with some ridging over the Great Plains by midweek. The ECMWF has a trof over the central portion of the country instead, and other models are split between these solutions. With low confidence levels in the forecast, I have opted to broadbrush low POPs after Monday. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 47 72 52 78 / 60 10 10 20 Camden AR 51 80 55 81 / 30 10 20 40 Harrison AR 45 68 50 77 / 10 10 10 20 Hot Springs AR 48 77 53 78 / 10 10 10 40 Little Rock AR 49 75 53 79 / 40 10 10 30 Monticello AR 53 78 56 80 / 80 10 20 30 Mount Ida AR 48 76 53 78 / 10 10 10 40 Mountain Home AR 45 69 50 79 / 20 10 10 20 Newport AR 48 71 49 78 / 80 10 10 20 Pine Bluff AR 51 76 54 79 / 70 10 20 30 Russellville AR 46 74 51 79 / 10 10 10 30 Searcy AR 47 74 49 79 / 60 10 10 20 Stuttgart AR 50 75 53 79 / 70 10 10 20 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...SHELTON / Long Term...53
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 123 PM CDT Wed Apr 7 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-081000- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 123 PM CDT Wed Apr 7 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This afternoon and Tonight Strong southerly winds of 10-15 knots and gusts of 20+ knots will be noted across the state ahead of an advancing cold front. Boaters and lake/river goers should take precautions if they are anticipating to be on the water this afternoon. The cold front will move through the region this afternoon into early evening with widespread showers and thunderstorms expected. Strong to severe thunderstorms are likely over western and central Arkansas this afternoon with the line of storm reaching eastern Arkansas early this evening. Large hail, strong winds and even a few tornadoes will be possible especially in the late afternoon through early evening hours. Locally heavy rainfall could be seen as well with widespread accumulations of up to one inch and locally greater amounts possible...which may result in an isolated flash flooding threat. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday No hazardous weather is expected through the forecast period. .Spotter Information Statement... Spotter Activation May Be Needed && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Special Weather Statement
National Weather Service Little Rock AR
142 PM CDT Wed Apr 7 2021
ARZ030-037-071930-
Scott AR-Logan AR-
142 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LOGAN AND NORTHERN
SCOTT COUNTIES UNTIL 230 PM CDT...
At 141 PM CDT, Doppler radar was tracking a strong thunderstorm over
Echo, or 13 miles north of Waldron, moving northeast at 45 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Booneville... Mansfield...
Magazine... Echo...
Barber... Lucas...
Chismville... Sugar Grove...
Carolan... Grayson...
Glendale in Logan County... Ione...
Elm Park... Liberty...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 800 PM CDT for western
Arkansas.
LAT...LON 3495 9433 3496 9427 3497 9423 3506 9423
3506 9425 3510 9414 3514 9414 3514 9403
3523 9403 3523 9392 3527 9392 3530 9384
3504 9371 3494 9434
TIME...MOT...LOC 1841Z 244DEG 37KT 3508 9418
CooperSpecial Weather Statement
National Weather Service Little Rock AR
147 PM CDT Wed Apr 7 2021
ARZ012-021-071930-
Johnson AR-Newton AR-
147 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON AND SOUTHWESTERN NEWTON
COUNTIES UNTIL 230 PM CDT...
At 147 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodland, or 8 miles northwest of Clarksville, moving northeast at 50
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Clarksville... Hartman...
Dillen... Woodland...
Hinkle... Devils Knob...
Hoyt... Walnut...
Rosetta... Upper Buffalo Wilderness Area...
Coal Hill... Catalpa...
Fort Douglas... Fallsville...
Swain... Haw Creek Falls Campground...
Union City... Oark...
Hunt... Nail...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 800 PM CDT for western,
central and north central Arkansas.
LAT...LON 3576 9307 3573 9312 3573 9316 3569 9317
3538 9361 3539 9364 3541 9366 3538 9369
3538 9371 3558 9370 3577 9356 3577 9352
3582 9352 3593 9343
TIME...MOT...LOC 1847Z 221DEG 42KT 3552 9361
DTCSpecial Weather Statement
National Weather Service Little Rock AR
157 PM CDT Wed Apr 7 2021
ARZ037-071945-
Scott AR-
157 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SCOTT COUNTY UNTIL 245 PM
CDT...
At 157 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oliver, or near Waldron, moving northeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Waldron... Beauchamp...
Cardiff... Oliver...
Morgan Springs... Cauthron...
Needmore... Winfield...
Hon... Parks...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 800 PM CDT for western
Arkansas.
LAT...LON 3494 9434 3503 9398 3502 9392 3480 9386
3478 9440
TIME...MOT...LOC 1857Z 242DEG 27KT 3490 9421
DTCSpecial Weather Statement
National Weather Service Little Rock AR
202 PM CDT Wed Apr 7 2021
ARZ062-063-066>068-071945-
Bradley AR-Cleveland AR-Calhoun AR-Dallas AR-Ouachita AR-
202 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BRADLEY...SOUTH
CENTRAL CLEVELAND...CALHOUN...SOUTHEASTERN DALLAS AND CENTRAL
OUACHITA COUNTIES UNTIL 245 PM CDT...
At 201 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stephens, or 11 miles southwest of Camden, moving northeast at 45
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Camden... Fordyce...
Hampton... Bearden...
Stephens... Thornton...
Cullendale... Ellisville...
Harlow... Highland Industrial Park...
Poison Springs State Park... East Camden...
Tinsman... Delhi...
Harmony Grove... Frenchport...
Elliot... Fairview in Ouachita County...
Locust Bayou... Warner...
A Tornado Watch remains in effect until 800 PM CDT for southeastern
and southwestern Arkansas.
LAT...LON 3338 9304 3351 9312 3397 9246 3363 9219
3337 9295
TIME...MOT...LOC 1901Z 234DEG 41KT 3347 9299
GoudswardSpecial Weather Statement
National Weather Service Little Rock AR
234 PM CDT Wed Apr 7 2021
ARZ034-045>047-072015-
Monroe AR-Lonoke AR-Prairie AR-Woodruff AR-
234 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOODRUFF...CENTRAL
PRAIRIE...EAST CENTRAL LONOKE AND NORTHWESTERN MONROE COUNTIES UNTIL
315 PM CDT...
At 234 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hazen, moving northeast at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Brinkley... Des Arc...
Hazen... De Valls Bluff...
Carlisle... Fredonia...
Hunter... Barrettsville...
Prairie Center... Hallsville...
Cotton Plant... Fargo...
Becton... Screeton...
Sand Hill... Penrose...
Brasfield... Childers...
Dagmar WMA... Little Dixie...
A Tornado Watch remains in effect until 800 PM CDT for central and
eastern Arkansas.
LAT...LON 3500 9115 3491 9115 3491 9112 3490 9112
3468 9165 3483 9176 3522 9106 3519 9104
3500 9104
TIME...MOT...LOC 1934Z 238DEG 42KT 3480 9163
GoudswardThe Little Rock radar (KLZK), 61 km away, was scanning. The volume nearest the first event began at 19:35 UTC.
18 thunderstorm wind, 14 hail, 1 lightning. Local standard time, as filed.
Quarter sized hail was observed on Wesley Chapel Road.
Ping pong ball sized hail was observed near Quitman.
Quarter inch hail was observed.
Penny sized hail was observed in Little Rock.
Quarter sized hail was noted in North Little Rock.
Nickel sized hail was observed near Levy.
Powerlines were blown down and a roof was blown off a chicken house. Several trees were snapped.
An empty semi truck was blown over on Highway 65B in Clinton with damage to at least one building in the same area. NWS storm survey concluded damage was caused by straight-line winds.
Quarter sized hail was noted near Kalamazoo.
Quarter sized hail was observed north and east of Alpena.
Quarter inch hail was observed south of Chidester.
A large tree was blown down.
A tree was blown down onto a house in East Camden.
Trees were downed on several homes, an apartment building, and a vehicle from Camden to East Camden.
Baseball sized hail was noted near Colfax.
A carport was overturned in addition to downed trees and powerlines.
A personal weather station recorded a 61 MPH wind gust.
Multiple power poles were blown down.
A tree was uprooted by strong thunderstorm wind gusts and landed on a house.
A tree was blown down in Mammoth Spring.
Quarter sized hail was observed near Mammoth Spring.
A tree was blown down in Mammoth Spring.
Trees were blown down in Hermitage. A school in Hermitage sustained roof damage.
Quarter sized hail was observed in Rye.
A tree was blown down in Dumas.
Trees and powerlines were blown down across the county.
Quarter inch hail was measured near Dover.
The AWOS station in Camden measured a 58 MPH wind gust.
A tree was blown down on a house in East Camden.
Another tree was blown down on a house in East Camden.
Quarter sized hail was observed in Malvern.
Lightning struck a house setting it on fire. The home was a total loss.
Additional straight-line wind damage occurred to the Hermitage School.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2021Every state in 2021This day in weather historyWarnings in Arkansas, April 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 950078, 950082, 950079, 950080, 950081, 950083, 950084, 950086, 950087, 950088, 950090, 950091, 950092, 958529, 950093, 950094, 950095, 950096, 950097, 950099, 950100, 950115, 950102, 950103, 950104, 950106, 950107, 950109, 950110, 950116, 950111, 950113, 950114.